MAUDE Adverse Event Report: CLEARPOINT NEURO CLEARPOINT NEURO; SMARTFRAME ACCESSORY KIT

CLEARPOINT NEURO CLEARPOINT NEURO; SMARTFRAME ACCESSORY KIT
Catalog Number NGS-AK-01-11-5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, a bilateral deep brain stimulation (dbs) lead implantation procedure was performed using the clearpoint software version 2.1 and associated clearpoint system accessories for placement of the dbs leads.When reviewing the mri scans after drilling two cranial burr holes and inserting the stylets, a hematoma was noted on the patient's left side.The patient was then transferred to the operating room and the procedure using clearpoint neuro's products was aborted.Post-procedure, the surgeon confirmed that the clot was successfully evacuated.Clearpoint neuro products were used as intended throughout the procedure.
 
Additional Manufacturer Narrative
Clearpoint neuro products performed as intended throughout the procedure and no malfunction occurred.There was no evidence suggesting that the hematoma was related to clearpoint neuro products.There is no tangible clinical risk to having these products continued to be distributed and used in the field.The surgical team appeared to use the products in accordance with the intended use.Patient and situational factors, including scheduling conflicts, different surgeons, absence of adequate preoperative imaging, patient's head shape and size, and significant surface vasculature in the ideal entry area contributed to a technically difficult case.Vascular injury occurred after drilling and stylet insertion, which resulted in significant bleeding that mandated further intervention.While this was not related to any clearpoint neuro product, process or action, the surgeon was presented with the option to move the entry point farther from the identified surface artery on the left side and choose not to do this, which may have contributed to the injury.Finally, although the clinical team supports the case as appropriate, the hand drill ifu includes a caution statement about this situation, placing the onus on the surgical team to ensure safety, stating "there is an inherent risk in creating access through the skull that the device may cause a subdural bleed.Monitor drilling progress closely during usage.".

Brand Name
CLEARPOINT NEURO
Common Device Name
SMARTFRAME ACCESSORY KIT
Manufacturer (Section D)
CLEARPOINT NEURO
6349 paseo del lago
carlsbad CA 92011
Manufacturer (Section G)
CLEARPOINT NEURO
6349 paseo del lago
carlsbad CA 92011
Manufacturer Contact
megan faulkenberry
6349 paseo del lago
carlsbad, CA 92011
MDR Report Key20625308
Report Number3028006458-2024-00004
Device Sequence Number15316662
Product Code HAW
UDI-Device Identifier00850359007812
UDI-Public00850359007812
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K200079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNGS-AK-01-11-5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown